Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 25, 2019, 7:56 AM CDT for Lafourche Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2019, 7:56 AM CDT (12:56 UTC)
- Expired
- Oct 25, 2019, 8:15 AM CDT
- In force
- 19 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
772
WFUS54 KLIX 251256
TORLIX
LAC057-251315-
/O.NEW.KLIX.TO.W.0101.191025T1256Z-191025T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
756 AM CDT Fri Oct 25 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Lafourche Parish in southeastern Louisiana...
* Until 815 AM CDT.
* At 756 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Port Fourchon, or 23 miles south of Galliano,
moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Leeville and Port Fourchon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2911 9025 2913 9023 2914 9027 2915 9024
2916 9026 2915 9027 2917 9026 2918 9028
2920 9026 2920 9027 2924 9030 2924 9013
2913 9013 2909 9023
TIME...MOT...LOC 1256Z 182DEG 24KT 2910 9019
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
340
WWUS54 KLIX 251311
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
811 AM CDT Fri Oct 25 2019
LAC057-251320-
/O.EXP.KLIX.TO.W.0101.000000T0000Z-191025T1315Z/
Lafourche LA-
811 AM CDT Fri Oct 25 2019
...THE TORNADO WARNING FOR SOUTHEASTERN LAFOURCHE PARISH WILL EXPIRE
AT 815 AM CDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 2911 9025 2913 9023 2914 9027 2915 9024
2916 9026 2915 9027 2917 9026 2918 9028
2920 9026 2920 9027 2924 9030 2924 9013
2913 9013 2909 9023
TIME...MOT...LOC 1310Z 182DEG 24KT 2919 9019
$$
TDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 25, 4:18 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 25, 4:18 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
418 AM CDT Fri Oct 25 2019
.SHORT TERM...
Very strong cold front surging through TX, especially into south
TX and northern Mexico this morning. The front is closing in on
the small tropical burst occurring over the western gulf. These
two will merge later this morning and will become a strong sfc low
along the cold front which should continue its journey northward
along the front. Models have now finally backed off on a secondary
sfc low over the gulf on the southern end of the front. The cold
front should move east of the area by noon Saturday. But between
now and then, rainfall, winds, severe thunderstorms, and coastal
flooding will be the main issues. Rainfall amounts should be
between 2 to 4 inches through Saturday with this system. There is
a short window of light to no precip early this evening for some
of the area but for the most part, rain is expected to continue
until fropa Saturday. Winds inland won't be much of an issue, but
at the coast, winds could gust up to 30mph and over the gulf
these gusts could be as high as 35 knots at times. A marginal risk
for severe thunderstorms will also exist with this system through
tonight. And finally, coastal flooding will begin to cover some
secondary roadways and dock areas. We will be in neap tides, so it
will take a little more meteorological forcing to get these tides
up to those 1 to 2 feet above normal levels. But it looks like
that could be the case at each high tide level. Although, these
tide levels are expected to be at or just above criteria.
.LONG TERM...
The cold front should move through by mid to late morning
Saturday. High pressure will then settle over the deep south into
the middle of next week. The extended portion of fcast is showing
another repeat of this same pattern that has unfolded now for the
last two weeks. So we will have to see just how this comes about
for the end of next week.
&&
.AVIATION...Ceilings will be in flux today but should be prevailing
from OVC015-030. These will rise to around OVC040-060 later today.
Some ceilings will be in and out at OVC005-010 through the day as
well. RA will stay in for every terminal through this taf cycle with
a few locations having TSRA.
&&
.MARINE...The combination of a low pressure trough, possible
tropical or sub-tropical low and a cold front will result in winds
rising to 20 to 25 knots. As a cold front approaches winds could
reach to around 30kt for a short time over waters mainly west of the
Miss River. Small Craft Advisory headlines will be extended through
at least noon Saturday. The cold front will slowly move through the
northern gulf waters Saturday and should be east of the area Sunday
allowing high pressure to build over the central gulf coast.
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Forecast support to City of New Orleans for building
collapse. Slight risk of excessive rainfall/Flash Flood Watch
today into Saturday. Coastal flood advisory today into Saturday.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 62 69 50 / 100 100 100 10
BTR 73 60 66 51 / 100 100 70 10
ASD 77 64 74 53 / 100 100 100 10
MSY 77 65 72 57 / 100 100 100 10
GPT 76 68 75 55 / 100 100 100 20
PQL 78 68 77 55 / 100 100 100 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 7 AM CDT this morning through Saturday
afternoon for LAZ034>037-039-040-046>050-056>072.
Coastal Flood Advisory from 7 AM this morning to 1 PM CDT
Saturday for LAZ040-062-064-066>070.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch from 7 AM CDT this morning through Saturday
afternoon for MSZ068>071-077-080>082.
Coastal Flood Advisory from 7 AM this morning to 1 PM CDT
Saturday for MSZ080>082.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ534-536-538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Oct 25, 4:19 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 419 AM CDT Fri Oct 25 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 419 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a Slight Risk for excessive rainfall across southeast Louisiana and south Mississippi through tonight. A Flash Flood Watch is in effect for all of southeast Louisiana and south Mississippi through midday Saturday. Widespread 2 to 4 inch rainfall totals are expected with locally higher amounts possible. A coastal flood advisory will remain in effect through midday Saturday for minor inundation of low lying areas mainly along the gulf coast and sounds. Small craft advisories remain over gulf waters as well as the sounds through midday Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Flash Flood Watch will remain in effect for all of southeast Louisiana and south Mississippi through midday Saturday. A coastal flood advisory will remain in effect through midday Saturday for minor inundation of low lying areas mainly along the gulf coast and sounds. Small craft advisories are expected to remain over gulf waters as well as the sounds through midday Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 25, 4:03 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 AM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM MARINE TSTM WIND 11 SSE PASCAGOULA 30.21N 88.50W
10/25/2019 M39 MPH GMZ532 MS C-MAN STATION
C-MAN STATION PTBM6 MEASURED A PEAK WIND GUST OF 34 KNOTS
FROM A PASSING THUNDERSTORM.
&&
KGILMORESpecial weather statement, Oct 25, 4:28 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
428 AM CDT Fri Oct 25 2019
LAZ060>062-251000-
Orleans-St. Charles-Upper Jefferson-
428 AM CDT Fri Oct 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. CHARLES...WEST
CENTRAL ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...
At 428 AM CDT, a strong thunderstorm was located over Waggaman, or
near Avondale, moving north at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, Metairie, Marrero, Avondale, Harvey, Hahnville,
Jefferson, Harahan, Westwego, Elmwood, Luling, Bridge City, River
Ridge, Ama, Destrehan, Estelle, Waggaman, New Sarpy, St. Rose and
Norco.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2991 9040 3008 9041 3006 9037 3005 9026
3002 9018 3002 9011 3003 9009 3003 9005
2978 9010
TIME...MOT...LOC 0928Z 189DEG 23KT 2991 9025
KLGSpecial weather statement, Oct 25, 4:53 AM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
453 AM CDT Fri Oct 25 2019
MSZ082-251015-
Jackson-
453 AM CDT Fri Oct 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
At 451 AM CDT, a strong thunderstorm was located near Gautier, or 10
miles southwest of Moss Point, moving north at 15 mph.
Winds in excess of 30 mph are possible with this storm.
A weak waterspout may be possible near coastal areas but should
dissipate before landfall.
Locations impacted include...
Moss Point, Escatawpa, Gautier, Hickory Hills, Helena and Vancleave.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3033 8852 3034 8857 3037 8859 3036 8860
3037 8862 3036 8861 3037 8863 3036 8864
3036 8867 3034 8870 3034 8873 3052 8871
3050 8845
TIME...MOT...LOC 0951Z 185DEG 15KT 3030 8863
KLGSpecial weather statement, Oct 25, 6:53 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
653 AM CDT Fri Oct 25 2019
LAZ058>061-067-068-251245-
St. Charles-Lower Jefferson-Lower Lafourche-St. John The
Baptist-Upper Lafourche-Upper Jefferson-
653 AM CDT Fri Oct 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ST. JOHN
THE BAPTIST...ST. CHARLES...EASTERN LAFOURCHE AND CENTRAL JEFFERSON
PARISHES...
At 653 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Lockport to Cut Off to near Leeville.
Movement was north at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2945 9035 2963 9060 3009 9056 2986 9025
2941 8999 2941 9003 2938 9003 2940 9000
2928 9005 2932 9007 2932 9011 2929 9011
2932 9012 2931 9013 2922 9010 2922 9007
2912 9016
TIME...MOT...LOC 1153Z 192DEG 26KT 2966 9052 2952 9034 2920 9015The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Oct 25, 12:11 AM CDT | Special Marine Warning | LIX | 64 min | |
| Oct 25, 12:58 AM CDT | Special Marine Warning | LIX | 47 min | |
| Oct 25, 1:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Oct 25, 2:14 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 25, 2:48 AM CDT | Special Marine Warning | LIX | 27 min | |
| Oct 25, 4:20 AM CDT | Coastal Flood Advisory | LIX | Saint Bernard | 32 hr |
| Oct 25, 4:28 AM CDT | Special Weather Statement | LIX | Saint Charles | 32 min |
| Oct 25, 4:30 AM CDT | Special Marine Warning | LIX | 45 min | |
| Oct 25, 5:06 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 114 min |
| Oct 25, 6:10 AM CDT | Special Marine Warning | LIX | 65 min | |
| Oct 25, 6:53 AM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 52 min |
| Oct 25, 6:54 AM CDT | Areal Flood Advisory | LIX | Tangipahoa, Washington | 2 hr |
| Oct 25, 7:09 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 22 min |
| Oct 25, 7:36 AM CDT | Special Marine Warning | LIX | 39 min | |
| Oct 25, 8:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Oct 25, 8:13 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Oct 25, 8:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Oct 25, 8:58 AM CDT | Special Marine Warning | LIX | 17 min | |
| Oct 25, 9:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Oct 25, 9:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Oct 25, 9:51 AM CDT | Gale Warning | LIX | 18 hr | |
| Oct 25, 9:51 AM CDT | Small Craft Advisory | LIX | 33 hr | |
| Oct 25, 10:05 AM CDT | River Flood Warning | LIX | Tangipahoa | 5 days |
| Oct 25, 10:07 AM CDT | River Flood Warning | LIX | Saint Tammany | 41 hr |
| Oct 25, 10:10 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 22 days |
| Oct 25, 10:33 AM CDT | Areal Flood Advisory | LIX | Orleans, Saint Tammany | 3 hr |
| Oct 25, 10:35 AM CDT | Special Marine Warning | LIX | 25 min | |
| Oct 25, 1:30 PM CDT | Areal Flood Advisory | LIX | Jefferson, Saint Charles, Saint John the Baptist | 3 hr |
| Oct 25, 2:21 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Oct 25, 3:34 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Washington | 116 min |
| Oct 25, 5:39 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.